TITLE

Evolution and Design Inside and Outside Mathematics

AUTHOR(S)
Grunwald, Eric
PUB. DATE
March 2005
SOURCE
Mathematical Intelligencer;Spring2005, Vol. 27 Issue 2, p17
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Comments on the nature and evolution of mathematical reality. Distinction between mathematicians and those who are concerned with building and understanding theories; Recognition of geometry and algebra as formal pillars of mathematics; Development of a general understanding of mathematics and mathematical theories.
ACCESSION #
17275497

 

Related Articles

  • Ampleness of two-sided tilting complexes. Minamoto, Hiroyuki // IMRN: International Mathematics Research Notices;Jan2012, Vol. 2012 Issue 1, p67 

    From the view point of noncommutative algebraic geometry (NCAG), a two-sided tilting complex is an analog of a line bundle. In this paper, we define the notion of ampleness for two-sided tilting complexes over finite-dimensional algebras of finite global dimension, and prove its basic...

  • C.S. Peirce's Proof of Frobenius' Theorem on Finite-Dimensional Real Associative Division Algebras. McLaughlin, Thomas G. // Transactions of the Charles S. Peirce Society;Fall2004, Vol. 40 Issue 4, p701 

    Discusses the theorem of finite-dimensional real associative division algebra according to F.G. Frobenius. History of the development of the Frobenius theorem; Ways to prove the Frobenius theorem in a algebraic way; Role of the Frobenius theorem in the U.S. algebra.

  • Representation dimension of quasi-tilted algebras. Oppermann, Steffen // Journal of the London Mathematical Society;Apr2010, Vol. 81 Issue 2, p435 

    It will be shown that any quasi-tilted algebra over an algebraically closed field has representation dimension at most three, confirming a conjecture of Assem, Platzeck and Trepode.

  • A global theory of algebras of generalized functions. II. Tensor distributions. Grosser, Michael; Kunzinger, Michael; Steinbauer, Roland; Vickers, James A. // New York Journal of Mathematics;2012, Vol. 18, p139 

    We extend the construction of the authors' paper of 2002 by introducing spaces of generalized tensor fields on smooth manifolds that possess optimal embedding and consistency properties with spaces of tensor distributions in the sense of L. Schwartz. We thereby obtain a universal algebra of...

  • Noether, Max (1844 - 1921).  // Hutchinson Dictionary of Scientific Biography;2005, p1 

    German mathematician who contributed to the development of 19th-century algebraic geometry and the theory of algebraic functions.

  • From the Archives--50 Years On. Thomas, Mike // New Zealand Mathematics Magazine;Aug2006, Vol. 43 Issue 2, p63 

    The article presents a reprint of the article "Marking of Examination Scripts," from the June 1949 issue of "The AMA Bulletin: Journal of the Auckland Mathematics Association." The author notes that the article discusses a perennial problem of moderation of assessment. He adds that the type of...

  • Algebraic Osculation and Application to Factorization of Sparse Polynomials. Weimann, Martin // Foundations of Computational Mathematics;Apr2012, Vol. 12 Issue 2, p173 

    We prove a theorem on algebraic osculation and apply our result to the computer algebra problem of polynomial factorization. We consider X a smooth completion of ℂ and D an effective divisor with support the boundary ∂X= X∖ℂ. Our main result gives explicit conditions...

  • Complete generalized neighborhood systems. Shen, R. // Acta Mathematica Hungarica;Oct2010, Vol. 129 Issue 1/2, p160 

    We define and study complete generalized neighborhood systems, and prove that a generalized neighborhood system is complete if and only if it can be generated by a generalized topology. Also we obtain some applications of complete generalized neighborhood systems.

  • N = 4 Superconformal Algebra in Curved Space and Pseudo-Hyper-Kähler Geometry. Galajinsky, A. V.; Myagky, A. N. // Theoretical & Mathematical Physics;Jan2004, Vol. 138 Issue 1, p88 

    We construct the representation of the small N = 4 superconformal algebra in curved space under the minimal interaction assumption. We find that the structure relations of the algebra are satisfied within our assumption in the background of the metric of a pseudo-hyper-Kähler manifold.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sign out of this library

Other Topics